Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2012, 6:31 PM EDT for Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 8, 2012, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:08 PM EDT | TSTM WND DMG | East Hartford, CT | LARGE TREE LIMB DOWN ON MAY STREET |
| Sep 8, 7:39 PM EDT | TSTM WND DMG | Tolland, CT | WIRES DOWN ON CLARK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS51 KBOX 082231
SVRBOX
CTC003-013-015-MAC011-013-015-017-027-NHC005-011-082330-
/O.NEW.KBOX.SV.W.0107.120908T2231Z-120908T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST CHESHIRE AND MUCH OF HILLSBOROUGH COUNTY IN NEW
HAMPSHIRE...
NORTHWEST MIDDLESEX...MUCH OF WORCESTER...SOUTHEAST HAMPSHIRE...
AND EASTERN HAMPDEN COUNTIES IN MASSACHUSETTS...
EASTERN HARTFORD...TOLLAND...AND NORTHWEST WINDHAM COUNTIES IN
CONNECTICUT.
* UNTIL 730 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF WEARE TO ROYALSTON TO GRANBY TO
MARLBOROUGH TO 10 MILES SOUTHWEST OF MARLBOROUGH...OR ALONG A LINE
EXTENDING FROM HENNIKER TO 12 MILES SOUTHWEST OF JAFFREY TO
CHICOPEE TO EAST HAMPTON TO MIDDLETOWN...AND WAS MOVING EAST AT 40
MPH.
* THE WARNING INCLUDES THE AREA FROM MANCHESTER AND NASHUA NEW
HAMPSHIRE SOUTHWEST THROUGH FITCHBURG...WORCESTER...AND
SPRINGFIELD MASSACHUSETTS AND SOUTHWEST TO EAST HARTFORD...
VERNON...MANCHESTER...AND WILLIMANTIC IN CONNECTICUT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
4301 7139 4294 7137 4293 7144 4284 7143
4276 7128 4221 7180 4167 7219 4171 7224
4164 7233 4160 7233 4158 7245 4164 7251
4163 7262 4224 7263 4265 7224 4320 7191
TIME...MOT...LOC 2221Z 261DEG 33KT 4321 7177 4266 7210
4223 7251 4165 7250 4152 7255
$$
FIELD1 follow-up statement
716
WWUS51 KBOX 082308
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT SAT SEP 8 2012
CTC003-013-015-MAC011-013-015-017-027-NHC005-011-082330-
/O.CON.KBOX.SV.W.0107.000000T0000Z-120908T2330Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CHESHIRE NH-MIDDLESEX MA-
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HILLSBOROUGH NH-HAMPDEN MA-
708 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN HAMPDEN...HILLSBOROUGH...SOUTHEASTERN HAMPSHIRE...
SOUTHEASTERN FRANKLIN...WORCESTER...NORTHWESTERN MIDDLESEX...
SOUTHEASTERN CHESHIRE...NORTHWESTERN WINDHAM...TOLLAND AND EASTERN
HARTFORD COUNTIES...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
DOWNED TREES AND POWER LINES. THE LINE STRETCHED FROM NORTHWEST OF
ANTRIM NEW HAMPSHIRE SOUTHWEST TO SWANZEY AND SOUTHWEST TO
GREENFIELD...NORTHAMPTON...WESTFIELD...AND SIMSBURY AND FARMINGTON
CONNECTICUT. THE LINE WAS MOVING TO THE EAST AT 40 MPH.
THE STORMS WILL BE MARCHING ACROSS SOUTHERN NEW HAMPSHIRE...
CENTRAL MASSACHUSETTS...AND CENTRAL CONNECTICUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
4301 7139 4294 7137 4293 7144 4284 7143
4276 7128 4221 7180 4167 7219 4171 7224
4164 7233 4160 7233 4158 7245 4164 7251
4163 7262 4224 7263 4265 7224 4320 7191
TIME...MOT...LOC 2303Z 261DEG 33KT 4327 7125 4272 7158
4229 7200 4171 7199 4158 7204
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:02 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 8, 4:02 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A COLD FRONT OVER CENTRAL NY WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TONIGHT. THIS WILL BRING SHOWERS AND THUNDERSTORMS WITH A
POTENTIAL FOR DAMAGING WINDS...TORRENTIAL RAIN...AND POSSIBLY A
TORNADO. HIGH PRESSURE BUILDS OVER THE REGION SUNDAY AND MONDAY
WITH COOLER AND DRIER WEATHER. THE HIGH WILL PROVIDE DRY WEATHER
THROUGH MUCH OF THE COMING WEEK...WITH WARMING TEMPERATURES MID
AND LATE WEEK. HURRICANE LESLIE WILL BRING DANGEROUS SURF TO THE
SOUTHERN NEW ENGLAND COAST INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ONE AREA OF CLOUDS MOVES OVER SOUTHERN NEW ENGLAND WITH A CLEAR
SLOT MOVING OUT OF THE HUDSON VALLEY INTO WESTERN SECTIONS.
DEWPOINTS IN THE MID 60S SOUTHERN NH TO LOWER 70S SOUTH OF THE
MASS PIKE...AND SOUTHERLY WINDS ARE ADVECTING THE HIGHER VALUES
NORTH. CAPE VALUES ARE RUNNING 500-1000 JOULES WITH SPOTS NEAR
1500 IN CT. LOW LEVEL CONVERGENCE/HIGH LEVEL DIVERGENCE COUPLET
OVER THE LOWER HUDSON VALLEY IS MOVING NORTHEAST AND WILL CROSS
THE REGION THIS EVENING/EARLY NIGHT.
FARTHER WEST...LINE OF TSTMS STRETCHES FROM THE ADIRONDAKS TO NEAR
WASHINGTON DC. DISTINCT BOW IN THIS LINE OVER SOUTHEAST PA. AS
THIS MOVED THROUGH LANCASTER PA...THE AIRPORT THERE HAD A WEST-
SOUTHWEST WIND GUST TO 48 KNOTS. EXTRAPOLATION OF THIS LINE
BRINGS IT TO THE CT VALLEY 630-700 PM...AND TO EASTERN MASS AROUND
900 PM.
PUT IS ALL TOGETHER...INCREASING CHANCE OF SHOWERS/TSTMS THROUGH
EARLY TONIGHT. PLENTY OF MOISTURE FOR HEAVY DOWNPOURS...AND STRONG
40-50 KNOT WINDS AT 850 MB WILL BE AVAILABLE TO BE BROUGHT TO THE
SURFACE IN DAMAGING STRAIGHT-LINE WIND GUSTS AS THE LINE MOVES
THROUGH.
THE COLD FRONT TRAILS THE TSTM LINE BY A COUPLE OF HOURS. EXPECT
DEWPOINTS TO DIMINISH AFTER MIDNIGHT ESPECIALLY IN THE CT VALLEY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY-SUNDAY NIGHT...
UPPER TROUGH LINGERS OVER THE EASTERN GREAT LAKES WITH SOUTHWEST
FLOW OVER NEW ENGLAND. QUESTION REMAINS AS TO HOW FAR EAST THE
COLD FRONT GETS BY SUNDAY MORNING. EMSEMBLE OF MODEL QPF VALUES
SHOWS LINGERING PCPN EAST OF A MANCHESTER-WORCESTER-NEW LONDON
LINE IN THE MORNING...BUT PREDOMINENTLY ON THE CAPE AND ISLANDS.
WE HAVE MAINTAINED CHANCE POPS IN THAT AREA...LINGERING CLOUDS
OVER RI AND SOUTHEAST MASS...AND DRYING/CLEARING WEATHER IN THE
REMAINDER OF SOUTHERN NEW ENGLAND. CLEAR/CLEARING SKIES ALL AREAS
SUNDAY NIGHT. TEMPS ARE A BLEND OF MOS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY STRETCH OF WEATHER NEXT WEEK WITH AN AUTUMN-LIKE AIRMASS MON
AND TUE...THEN WARMING BACK INTO THE 80S THU/FRI
* NOTE...DUE TO SEVERE WEATHER OPERATIONS SAT...HAVE MADE LITTLE
CHANGE TO THE DRY FORECAST FOR MUCH OF THE WEEK.
OVERVIEW...
STRONG MID LEVEL TROF PASSAGE WILL DELIVER AN AUTUMN LIKE AIRMASS
MON/TUE. BUT PROGRESSIVE PATTERN RESULTS IN THE TROF LIFTING OUT
AND SUBTROPICAL RIDGE BUILDING INTO NEW ENG WED-FRI TIMEFRAME.
THIS WILL BRING SUMMER WARMTH BACK INTO THE REGION TOWARD THE END
OF THE WEEK.
MON-TUE...
MID LEVEL TROF MOVES THROUGH NEW ENG MON WITH CLOSED LOW
DEVELOPING TO THE EAST TUE. COOLEST TEMPS OF THE WEEK WILL BE
DURING THIS PERIOD WITH AN AUTUMN LIKE FEEL TO THE AIRMASS. TROF
PASSAGE WILL YIELD SCT-BKN CU ON MON AND CANT RULE OUT AN ISOLD
AFTERNOON SHOWER/SPRINKLE IN THE INTERIOR HIGH TERRAIN. LESS CLOUD
COVER EXPECTED ON TUE.
WED-FRI...
A PRONOUNCED WARMING TREND WILL FOLLOW THE CHILLY AIRMASS AS
SUBTROPICAL RIDGE BUILDS INTO THE REGION. WEDNESDAY WILL BE THE
TRANSITION DAY AS MID LEVEL WARMING BEGINS IN EARNEST...THEN TEMPS
POSSIBLY REACHING INTO THE 80S THU/FRI AS 850 MB TEMPS INCREASE
+15C. A WEAK FRONT MAY APPROACH FROM THE NORTH ON FRI BUT MOISTURE
IS LIMITED AND RIDGING REMAINS STRONG SO WILL MAINTAIN A DRY
FORECAST.
FRI INTO THE WEEKEND...
A TRANSITION TO A MORE UNSETTLED PATTERN WILL OCCUR AS OPEN WAVE
SETTLES SE FROM ONTARIO AND QUEBEC. THE INITIAL SFC REFLECTION
WILL BE A COLD FRONT WHICH WILL SLIDE IN FROM THE N. ATTM...EXACT
TIMING OF ANY PRECIP ONSET IS SOMEWHAT UNCERTAIN BUT GIVEN THE
TRANSITION TO CYCLONIC FLOW ALOFT...UNSETTLED WX WILL BE IN THE
CARDS.
SURF FORECAST...
THE LARGEST SWELLS FROM LESLIE ARE PROJECTED TO MOVE ACROSS THE
SOUTHERN NEW ENGLAND OCEAN WATERS MON AND TUE. THIS WILL RESULT IN
DANGEROUS SURF AT OCEAN EXPOSED BEACHES. THIS WILL POSE A HAZARD TO
ANY LATE SEASON BEACH GOERS IN THE FORM OF STRONG RIPS. IN ADDITION
ANYONE VIEWING WAVES AT THESE OCEAN EXPOSED LOCATIONS SHOULD BE AT A
SAFE DISTANCE FROM THE WATER AS LARGE BREAKING WAVES CAN KNOCK
PEOPLE OFF JETTIES/PIERS/ROCKS AND OTHER SEASHORE STRUCTURES.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
SHORT TERM...HIGH CONFIDENCE.
AREA OF SHOWERS/THUNDERSTORMS OVER WESTERN AND CENTRAL
MASS/NORTHERN CT WAS MOVING NORTH TOWARD NH. A LINE OF
THUNDERSTORMS APPROACHING EASTERN NY WAS MOVING AT A PACE TO REACH
THE CT VALLEY 6-7 PM AND EASTERN MASS AROUND 9 PM. MOST CLOUD
LAYERS LEADING THE TSTMS HAVE CEILINGS 2500-3500 FEET. THESE CLOUD
LAYERS WILL LINGER THROUGH THE EVENING. CIGS AND VSBYS WILL FALL
TO IFR OR LOWER-END MVFR AS THE LINE OF TSTMS MOVES THROUGH. THERE
WILL ALSO BE A POTENTIAL FOR WEST WIND GUSTS OF 40-50 KNOTS ALONG
AND JUST IN ADVANCE OF THE LINE.
WINDS SHIFT TO NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.
LINGERING LOW CLOUDS POSSIBLE CAPE COD AND ISLANDS
SUNDAY...ELSEWHERE VFR WITH CLEARING TREND. VFR ALL AREAS SUNDAY
NIGHT.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 830 PM TO MIDNIGHT WITH POTENTIAL FOR WEST WIND GUST TO 50
KNOTS AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST
OVERNIGHT AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR
BY SUNDAY MORNING. VFR THROUGH SUNDAY NIGHT.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 6 PM TO 9 PM WITH POTENTIAL FOR WEST WIND GUST TO 50 KNOTS
AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST OVERNIGHT
AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR BY SUNDAY
MORNING. VFR THROUGH SUNDAY NIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
HIGH FORECAST CONFIDENCE THIS PERIOD.
MON-WED...VFR. NORTH WINDS MAY G25KT MON/TUE OVER CAPE COD AND
NANTUCKET.
&&
.MARINE...
SHORT TERM...MODERATE CONFIDENCE.
SMALL CRAFT ADVISORY CONTINUES THROUGH THE NIGHT WITH SOUTH WINDS
GUSTING 25-30 KNOTS. LINE OF THUNDERSTORMS CROSSES THE WATERS
AFTER 8 PM WITH POTENTIAL FOR WEST GUSTS TO 45 KNOTS A LITTLE IN
ADVANCE OF THE LINE.
WINDS SHIFT TO WEST AND NORTHWEST LATER TONIGHT AND SUNDAY...AT
WHICH TIME THEY WILL DIMINISH.
SEAS SHOULD REMAIN 5 TO 8 FEET ON THE SOUTHERN AND OUTER EASTERN
WATERS THROUGH SUNDAY NIGHT. SOME OF THIS EARLY TONIGHT IS DRIVEN
BY THE GUSTY SOUTH WINDS. THE REST OF THE ROUGH SEAS TONIGHT AND
THE LINGERING ROUGH SEAS SUNDAY-SUNDAY NIGHT ARE DRIVEN BY SWELL
FROM LESLIE. CONTINUE SMALL CRAFT ADVISORIES ACROSS THE OUTER
WATERS.
OUTLOOK...MONDAY THROUGH WEDNESDAY
MON/TUE/WED...ROUGH SEA CONDITIONS AS INCREASING NORTH WIND WAVES
LATE MON INTO TUE NIGHT WILL COMBINE WITH LARGE SSE SWELLS FROM
LESLIE...RESULTING VERY CHOPPY SEAS. LOW RISK OF A FEW SHOWERS
OFFSHORE MON AND TUE AS COOL AIRMASS OVERSPREADS RELATIVELY WARM
OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR MAZ007-019-020-
022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ231-251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ235-237-250-
254>256.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...WTB
LONG TERM...KJC/DOODY
AVIATION...WTB/KJC
MARINE...WTB/KJCHazardous weather outlook, Sep 8, 5:10 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT SAT SEP 8 2012 CTZ002>004-MAZ002>006-008>018-021-026-NHZ011-012-015-RIZ001>005- 092115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-019-020-022>024-RIZ006>008-092115- EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-251-092115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-254>256-092115- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 510 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS CROSSES THE SOUTHERN NEW ENGLAND WATERS BETWEEN 8 PM AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 8, 4:09 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT SAT SEP 8 2012 MAZ003-004-NHZ011-015-082100- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 409 PM EDT SAT SEP 8 2012 AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES SOUTHWEST OF ROYALSTON...OR ABOUT 15 MILES EAST OF GREENFIELD... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ROYALSTON...RICHMOND... FITZWILLIAM...TROY...JAFFREY...DUBLIN...HARRISVILLE... PETERBOROUGH...NELSON...HANCOCK...GREENFIELD AND BENNINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. && LAT...LON 4307 7210 4292 7175 4259 7229 4263 7235 NOCERA
Local storm report, Sep 8, 4:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG TROY 42.83N 72.18W
09/08/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON COLONIAL DRIVE
&&
AEDLocal storm report, Sep 8, 4:47 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM NON-TSTM WND DMG MONTAGUE 42.53N 72.53W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTER ROAD
&&
AEDLocal storm report, Sep 8, 5:02 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
09/08/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON HANCOCK ROAD
&&
AEDSpecial weather statement, Sep 8, 5:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EDT SAT SEP 8 2012 MAZ004>006-012-026-NHZ012-082200- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN ESSEX MA- 509 PM EDT SAT SEP 8 2012 AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY RAIN SHOWER CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES SOUTHEAST OF BOYLSTON...OR ABOUT 7 MILES NORTHEAST OF WORCESTER...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BERLIN...CLINTON...LANCASTER... BOLTON...HARVARD...ACTON...BOXBOROUGH...AYER...LITTLETON... GROTON...WESTFORD...CHELMSFORD...DUNSTABLE...TYNGSBORO...LOWELL AND DRACUT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4275 7147 4267 7120 4230 7170 4235 7176 FIELD
Local storm report, Sep 8, 5:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM NON-TSTM WND DMG WENDELL 42.55N 72.40W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON NEW SALEM ROAD
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:09 PM EDT | Special Weather Statement | BOX | Cheshire | 51 min |
| Sep 8, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 45 min |
| Sep 8, 5:32 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 36 min |
| Sep 8, 5:45 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 60 min |
| Sep 8, 6:58 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 32 min |
| Sep 8, 7:30 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 60 min |
| Sep 8, 1:41 PM EDT | Special Weather Statement | BOX | 64 min | |
| Sep 8, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 43 min |
| Sep 8, 5:56 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 64 min |
| Sep 8, 6:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 25 min |
| Sep 8, 7:15 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 30 min |
| Sep 8, 2:06 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Sep 8, 2:30 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 45 min |
| Sep 8, 3:51 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Sep 8, 5:09 PM EDT | Special Weather Statement | BOX | Middlesex | 51 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in Connecticut, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.